MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2505
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, the detachment hub of an orbit galaxy xtrasoft (640cx2505, 30494095) was broken when it was first open.The physician decided to use a same-like product and the case was successfully done.Additional information received indicated that the user explained that the luer seemed broken or cracked when it was first open.She felt more it was cracked while she connected the coil hub and luer (locking the luer).The user is not sure whether it¿s because she put more pressure than recommended to tighten them or there was a damage already.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the detachment hub of an orbit galaxy xtrasoft (640cx2505, 30494095) was broken when it was first open.The physician decided to use a same-like product and the case was successfully done.Additional information received indicated that the user explained that the luer seemed broken or cracked when it was first open.She felt more it was cracked while she connected the coil hub and luer (locking the luer).The user is not sure whether it¿s because she put more pressure than recommended to tighten them or there was a damage already.A non-sterile og cmplx xtra soft coil 2.5x5 was received inside of a pouch.No apparent damages were noted.The device was inspected under microscope, and the embolic coil was found in good normal conditions, still attached to the delivery unit with no evidence of heat applied to the rh.The luer activated valve (lav) was found to be cracked.No further testing could be performed due to the condition noted on the lav.A manufacturing record evaluation was performed for the finished device 30494095 number, and no non-conformances related to the reported complaint condition were identified the product was returned to cerenovus for evaluation.Visual inspection of the returned og cmplx xtra soft coil 2.5x5 revealed no apparent damage to the device.Under microscopic magnification, the embolic coil was observed in good normal conditions, no kinks, elongations, or non-concentric loops were observed, and it was still attached to the delivery system with no evidence of heat applied to the rh.However, the luer activated valve (lav) was found to be cracked.The conditions observed on the embolic coil and rh reasonably suggest that the issue was noticed before the embolic coil was pushed outside the introducer and before any detachment attempt, but the lav could have been inadvertently hit by another object when it was taken out of the package, causing the crack and the subsequent leakage encountered during the procedure.Customer complaint was confirmed due to the findings observed.However, the event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.A manufacturing record evaluation was performed, and no non-conformances were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13014320
Report Number3008114965-2021-00680
Device Sequence Number1816627
Product Code KRD
UDI-Device Identifier10886704030652
UDI-Public10886704030652
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number640CX2505
Device Catalogue Number640CX2505
Device Lot Number30494095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/24/2022
02/17/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/28/2022
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown